More than 10,000 people have reported irregularities in their menstrual cycle after the coronavirus vaccination, according to an expert centre.
The Netherlands Pharmacovigilance Centre Lareb, which studies adverse drug reactions, is investigating whether the reports are indeed connected with the workings of different jabs.
Some women have reported missed periods, more heavy periods and bleeding in between periods, the centre says. There have also been reports of women who have gone through the menopause starting to bleed again.
‘Lareb is examining the reports of menstrual irregularities and is going to chart the reported complaints,’ said the lab in a news release. ‘Internationally, further research is being done too.’
It points out that menstrual irregularities are common and can also be caused by infections, sickness and stress. ‘It is not clear yet if menstrual irregularities are a side effect of the corona vaccines, but this is a possibility,’ it added. ‘The vaccine stimulates the immune system and this can affect hormone levels.’
There are no indications that the vaccines can cause infertility, it added.
Thank you for donating to DutchNews.nl
The DutchNews.nl team would like to thank all the generous readers who have made a donation in recent weeks. Your financial support has helped us to expand our coverage of the coronavirus crisis into the evenings and weekends and make sure you are kept up to date with the latest developments.
DutchNews.nl has been free for 14 years, but without the financial backing of our readers, we would not be able to provide you with fair and accurate news and features about all things Dutch. Your contributions make this possible.